Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 125, NWS Atlanta, GA

December 22, 2015Wilkes County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 22, 2015, 6:13 AM EST for Wilkes County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 22, 2015, 6:13 AM EST (11:13 UTC)
Expired
Dec 23, 2015, 6:13 AM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Wilkes County, GA

The radar

The Robins AFB radar (KJGX), 121 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kettle Creek near Washington (KETG1). The gauge peaked at 16.91 ft at Dec 22, 2015, 10:00 AM EST.

actionminormoderate5101512/2212/2312/24
Action stage
11 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02193340, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WGUS42 KFFC 221113
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EST TUE DEC 22 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Kettle Creek near Washington affecting Wilkes County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC317-230113-
/O.NEW.KFFC.FL.W.0125.151222T1113Z-000000T0000Z/
/KETG1.1.ER.151222T1043Z.151222T1100Z.000000T0000Z.UU/
613 AM EST TUE DEC 22 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Kettle Creek near Washington.
* From this morning until further notice.
* At 6AM Tuesday the stage was 14.4 feet...and 
  rising.
* Flood stage is 14.0 feet.
* At 14.0 feet...Flood stage is reached. Minor flooding occurs in the
  woodlands...fields and pasture along the creek upstream and 
  downstream from the gage at Stoney Ridge Road.
  

&&

LAT...LON 3371 8295 3374 8289 3366 8278 3364 8285


$$
2 follow-up statements
297 
WGUS82 KFFC 221655
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EST TUE DEC 22 2015

...The Flood Warning continues for the following rivers in Georgia...
  Kettle Creek near Washington affecting Wilkes County 


GAC317-230655-
/O.CON.KFFC.FL.W.0125.000000T0000Z-000000T0000Z/
/KETG1.1.ER.151222T1043Z.151222T1415Z.000000T0000Z.UU/
1155 AM EST TUE DEC 22 2015

The Flood Warning continues for
  The Kettle Creek near Washington.
* Until further notice.
* At 11 AM Tuesday the stage was 16.1 feet and falling.
* Minor flooding is occurring and the creek is expected to fall below
  flood stage sometime this afternoon. 
* Flood stage is 14 feet.
* At 16 feet...Minor flooding expands further into the woodlands...
  fields and pasture upstream and downstream from the gage at Stoney 
  Ridge Road. 
  

&&

LAT...LON 3371 8295 3374 8289 3366 8278 3364 8285


$$
082 
WGUS82 KFFC 221852
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EST TUE DEC 22 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Kettle Creek near Washington affecting Wilkes County

 
GAC317-221922-
/O.CAN.KFFC.FL.W.0125.000000T0000Z-151222T1852Z/
/KETG1.1.ER.151222T1043Z.151222T1415Z.151222T1815Z.UU/
152 PM EST TUE DEC 22 2015

The Flood Warning is cancelled for
  The Kettle Creek near Washington.
* This takes affect immediately.
* Until Wednesday December 31.
* At 01PM Tuesday the stage was 13.2 feet...and 
  rising/falling/steady.
* Flood stage is 14.0 feet.
* The creek/river will continue to fall.
* At 14.0 feet...Flood stage is reached. Minor flooding occurs in the
  woodlands...fields and pasture along the creek upstream and 
  downstream from the gage at Stoney Ridge Road.
* This crest compares to a previous crest of 14.6 feet on Mar 28 2009.
  

&&

LAT...LON 3371 8295 3374 8289 3366 8278 3364 8285


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 22, 4:45 AM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Dec 22, 4:45 AM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 AM EST TUE DEC 22 2015

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
SHORT TERM...CURRENT RADAR LOOP SHOWS FIRST WAVE BRINGING RAIN TO
THE AREA IS OVER THE STATE RIGHT NOW. THERE IS A NARROW BAND OF
HEAVY PRECIP EMBEDDED IN THIS WAVE AND MOST LOCATIONS ACROSS
CENTRAL GA HAVE SEEN 1 TO 2 INCHES OVER THE PAST 8 HOURS. A FEW
ISOLATED LOCATIONS HAVE SEEN 2.5 INCHES BUT IT LOOKS LIKE THE AREA
WILL BE ABLE TO HANDLE THE WATER WITH NO FLOODING CONCERNS THIS
MORNING. THE MAIN ISSUE WILL BE TONIGHT AS THE SECOND WAVE MOVES
NORTH ALONG THE STALLED FRONT AND PUSHES RIGHT BACK OVER THE SAME
AREA BRINGING MORE PRECIPITATION. THIS SECOND WAVE WILL ADD
ANOTHER 1 TO 2 INCHES ON TOP OF WHAT IS FALLING RIGHT NOW AND THAT
MAYBE JUST ENOUGH TO PUSH SOME AREAS INTO FLOOD. CURRENT QPF
VALUES ARE SHOWING 2 TO 4 INCH TOTALS THROUGH 12Z THU ACROSS THE
AREA WITH ISOLATED HIGHER AMOUNTS ACROSS THE CWA. THERE ALSO
APPEARS TO BE A BIT MORE INSTABILITY WITH THE SECOND WAVE SO
ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND WEDNESDAY AS
THIS WAVE MOVES ACROSS THE STATE. AS THIS FIRST WAVE MOVES OUT
PRECIP IS ENDING FROM NW TO SE AND MOST LOCATIONS ACROSS NORTH AND
WESTERN PORTIONS OF THE STATE WILL SEE A LULL IN THE PRECIP TODAY.
AREAS ACROSS CENTRAL GA WILL STILL SEE LIGHT RAIN TODAY AS THIS
WAVE IS NOT EXPECTED TO MOVE COMPLETELY OUT OF THE REGION. WITH
GOOD SOUTHERLY FLOW CONTINUING THROUGH THE SHORT TERM TEMPS WILL
STAY WELL ABOVE SEASONAL NORMS WITH LOWS IN THE 50S AND 60S AND
HIGHS IN THE 60S AND 70S.

01

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS IN AGREEMENT ON A WET AND WARM EXTENDED PERIOD. DEEP
SOUTHERLY FLOW WILL PERSIST ACROSS THE AREA. A FRONTAL BOUNDARY
PUSHES INTO THE LOWER MS VALLEY LATE IN THE WEEK BUT SOUTHWEST
FLOW ALOFT KEEPS THE FRONT FROM PROGRESSING INTO THE FORECAST
AREA. THERE IS A CHANCE OF A FEW STRONG TO SEVERE STORMS ON
WEDNESDAY INTO THURSDAY AS A STRONG LOW LEVEL JET DEVELOPS ACROSS
THE LOWER MS VALLEY AND GULF COAST STATES. GFS AND ECMWF DIFFER BY
THE END OF THE PERIOD ON THE POSITION OF THE SURFACE FRONT AND THE
STRONG CLOSED UPPER LOW...BUT IN ANY CASE BOTH FEATURES REMAIN TO
OUR WEST AT THAT TIME SO CHANCE POPS STILL OKAY.

41

&&

.HYDROLOGY...NORTH AND CENTRAL GA HAS SEEN 0.50 TO 2.50 INCHES OF
PRECIP OVER THE PAST 24 HOURS WITH THE MAJORITY OF IT FALLING ACROSS
CENTRAL GA THIS MORNING. MOISTURE WILL CONTINUE TO INCREASE THROUGH
THE SHORT TERM WITH PLENTY OF GULF MOISTURE MOVING ACROSS THE
REGION. A PERSISTENT SOUTHERLY FLOW WILL ALLOW PRECIPITABLE WATER
VALUES TO STAY ABOVE 1.3 INCHES THROUGH THE END OF THE WEEK. AS A
SERIES OF EXPECTED SHORT WAVES MOVE NORTHWARD OUT OF THE GULF...EACH
WILL BRING A PERIOD OF HEAVY RAIN TO THE REGION. MODELS ARE QUITE
DIFFERENT IN LOCATION AND AMOUNTS BUT THEY ARE IN GOOD AGREEMENT WITH
THE OVER ALL WET PATTERN. WILL CONTINUE TO DIFFER TO WPC QPF
GUIDANCE THROUGH DAY 3 AND THIS WILL PUT ON AVERAGE 1.5 TO 4 INCHES
ACROSS THE STATE WITH SOME ISOLATED 5INCH TOTALS ACROSS NE GA. WILL
CONTINUE WITH THE CURRENT FLOOD WATCH FOR THE ENTIRE CWA BUT
EXTENDED IT THROUGH FRIDAY EVENING.

&&

AVIATION...
06Z UPDATE...
LOW CEILINGS AND RAIN EXPECTED THROUGH THE TAF PERIOD. CEILINGS
WILL STAY IN THE IFR TO LIFR RANGE THROUGH THE TAF PERIOD AS
FRONTAL SYSTEM STAYS STALLED OVER THE AREA. RAIN OVER THE AREA
WILL SUBSIDE A BIT THIS AFTERNOON BEFORE A SECOND ROUND STARTS
BACK UP THIS EVENING INTO TONIGHT. WINDS WILL STAY OUT OF THE SE
AT 10KT OR LESS THROUGH THE PERIOD. VSBYS WILL BE UP AND DOWN BUT
STAY MOSTLY IN THE IFR TO MVFR RANGE.

//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  59  69  64 /  90  90  90  80
ATLANTA         69  61  70  65 /  80  90  90  80
BLAIRSVILLE     62  57  66  61 /  70  90  90  80
CARTERSVILLE    68  58  70  64 /  60  90  90  80
COLUMBUS        72  62  71  66 /  80  90  90  70
GAINESVILLE     64  58  67  64 /  80  90 100  80
MACON           71  62  72  65 / 100  90  80  60
ROME            68  57  71  63 /  50  90  90  80
PEACHTREE CITY  68  58  70  64 /  80  90  90  70
VIDALIA         75  65  77  67 /  70  70  60  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...
BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

SHORT TERM...01
LONG TERM....41
AVIATION...01
Hazardous weather outlook, Dec 22, 5:14 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 AM EST TUE DEC 22 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
514 AM EST TUE DEC 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

PERIODS OF RAIN AND A FEW THUNDERSTORMS WILL PERSIST OVER MUCH OF
NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT.

RAIN MAY BE LOCALLY HEAVY AT TIMES WITH SOME MINOR FLOODING
POSSIBLE. ANY THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

MULTIPLE ROUNDS OF RAIN...LOCALLY HEAVY...ARE POSSIBLE ACROSS THE
AREA THROUGH CHRISTMAS DAY WHICH WILL INCREASE THE FLOOD THREAT.
AN ADDITIONAL TWO TO FOUR INCHES ARE POSSIBLE MAINLY WEDNESDAY
THROUGH FRIDAY...WITH SOME LOCATIONS POSSIBLY REACHING FIVE
INCHES. THERE IS THE POTENTIAL FOR A FEW STRONG TO SEVERE
THUNDERSTORMS WEDNESDAY AND THURSDAY AS AN UNSEASONABLY WARM AND
UNSTABLE AIRMASS SETS UP ACROSS MUCH OF CENTRAL AND NORTH GEORGIA.
AT THIS TIME...DAMAGING WIND IS THE PRIMARY THREAT BUT ONE OR TWO
BRIEF TORNADOES AND EVEN HAIL REMAIN A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 5:50 AM ESTRiver Flood WarningFFCJones53 hr
Dec 22, 6:38 AM ESTRiver Flood WarningFFCPutnam46 hr
Dec 22, 7:18 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs13 days
Dec 22, 9:25 AM ESTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 38 more3 hr
Dec 22, 9:54 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson24 hr
Dec 22, 10:57 AM ESTAreal Flood WarningFFCCrawford, Taylor, Upson12 hr
Dec 22, 11:23 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee11 days
Dec 22, 11:23 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson14 days
Dec 22, 12:38 PM ESTRiver Flood WarningFFCBleckley, Pulaski17 days
Dec 22, 12:38 PM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox20 days
Dec 22, 12:47 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson12 days
Dec 22, 1:56 PM ESTRiver Flood WarningFFCTaliaferro, Wilkes3 days
Dec 22, 2:04 PM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson15 days
Dec 22, 2:32 PM ESTAreal Flood WarningFFCPike12 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.